MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-20
Medical Device Problem Codes Inflation Problem (1310); Stretched (1601)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/04/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A visual and functional inspection was performed on the returned device.The reported inflation problem was unable to be confirmed, however there were noted inner/outer member stretched damages indicative to inflation/deflation issues.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents from this lot.The investigation determined the reported/noted difficulties appear to be related to circumstances of the procedure as it is likely that inadvertent mishandling during sheath/stylet removal resulted in the noted stretched inner member and outer member thereby reducing the inflation/deflation lumen; thus resulting in the reported inflation problem.There is no indication of a product quality issue with respect to manufacture, design or labeling.
 
Event or Problem Description
It was reported that the procedure was to treat a mildly calcified mid right coronary artery that was 90% stenosed.A balance middleweight universal guide wire was advanced to the lesion.Pre-dilatation was performed with a 2x20mm mini trek balloon under a pressure of 10 atmospheres (atms).Then a 3.5x48mm non-abbott stent was positioned and implanted at the lesion.Post-dilatation was then decided to be performed with a 3.5x20mm nc trek balloon, but when dilated the balloon completely failed to inflate although the indeflator showed a pressure of 14 atms.The balloon was simply removed without issue.When being advanced there was no resistance noted.An attempt was made to inflate the balloon outside of the patient via troubleshooting, but it still failed to inflate although being pressurized at 20 atms.Another balloon was used to successfully complete the procedure.It was confirmed that there was no leak or loose connection.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.12/9/20: device analysis noted the inner member and outer member (shaft) were stretched 1mm proximal to the proximal seal for a length of approximately 1mm.The proximal seal was not stretched.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11047208
Report Number2024168-2020-10756
Device Sequence Number11024635
Product Code LOX
UDI-Device Identifier08717648151996
UDI-Public08717648151996
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model Number1012451-20
Device Catalogue Number1012451-20
Device Lot Number90812G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/01/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 12/09/2020
Initial Report FDA Received Date12/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1